MAUDE Adverse Event Report: LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM

LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Model Number STELLAR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Skin Erosion (2075); Skin Inflammation/ Irritation (4545)
Date of Event 09/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In the (b)(6), 2023 notification the customer included patient treatment settings and patient photo.Since the event occurred, the customer never filed an official call for a service check, nor any complaint of an adverse event with the service team or complaint receiving unit in the uk.In addition, lumenis customer care sales coordinator has offered recently a service check but has not received any response from the customer.There is no allegation of malfunction, and thus system malfunction is not considered the cause of the adverse event.A lumenis clinical healthcare director concluded: "post an ipl treatment on leg veins, a patient experienced an adverse reaction on the anterior ankle displayed in a picture as an ulceration.As per complainer, the patient would have worn tight garments and boots most likely causing friction to the treated area which might then have altered a proper wound healing.It is unclear how baseline veins looked like and what was the medical history for the patient not making analysis of the condition assessment possible.As per described parameters used, they are (b)(4) higher than manufacturer's recommendations for medium size, medium depth vessels.Now, it is unclear why a large lightguide got used on this part of the body and for this condition (best placement flat to flat more complicated with this size, vessels seem small so no need to cover such a large area).The ae seem to result from both user and patient error.It may likely result to some permanent impairment in form of a scar at the level of ulceration ".According to the information received there was no allegation of a device malfunction.Regarding the clinical evaluation, there were a patient and user errors, the patient would have worn tight garments and boots most likely causing friction to the treated area which might then have altered a proper wound healing.Higher energy was used than manufacturer's recommendations for medium size, medium depth vessels.Also large lightguide got used on this part of the body (leg) and for this condition (best placement flat to flat more complicated with this size, vessels seem small so no need to cover such a large area).These are known risks documented in 1010197_p risk analysis and report for m22 and stellar platform, sections: #18 - wrong operation made by user.#1.2 & #2.2 - wrong preset \ tip \ lightguide chosen.#21 - mistakes and judgement errors.The risks are within the acceptable risks.Finally the hazard severity was rated by the clinical director as serious injury (level 6).Therefore this case was determined as reportable to the fda and also to mhra in uk.Lumenis will be closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (b)(4) and per post marketing surveillance procedure (b)(4).
 
Event or Problem Description
Lumenis received on (b)(6), 2023 an adverse event report on a patient who sustained a burn on her leg with open wound following treatment by stellar device.According to the information received, the event occurred on (b)(6), 2022.Lumenis cannot confirm ever receiving notification of this event at that time.See "complaint description" above for their full notification.

Brand Name
STELLAR M22
Common Device Name
STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key17716894
Report Number3021349626-2023-00015
Device Sequence Number19395930
Product Code GEX
UDI-Device Identifier07290109144726
UDI-Public07290109144726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K193500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberSTELLAR
Device Catalogue NumberGA-0006200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date09/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown